Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 102, NWS Paducah, KY

September 22, 2006Mississippi County, Missouri; Fulton County, Hickman County, Kentucky

NWS Paducah, KY issued this tornado warning at Sep 22, 2006, 5:39 PM CDT for Mississippi County, Missouri; Fulton County, Hickman County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 5:39 PM CDT (22:39 UTC)
Expired
Sep 22, 2006, 6:45 PM CDT
In force
66 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Fulton County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 1:16 PM CDTTornado WatchSPC8 hr
Sep 22, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2207 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
3.2
Supercell composite
13.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 222239
TORPAH
KYC075-105-MOC133-222345-
/O.NEW.KPAH.TO.W.0102.060922T2239Z-060922T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
539 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI.
  FULTON COUNTY IN WESTERN KENTUCKY.
  HICKMAN COUNTY IN WESTERN KENTUCKY.

* UNTIL 645 PM CDT.

* AT 536 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF 
  DORENA...NEAR NEW MADRID....MOVING EAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR DORENA BY 550 PM CDT.
  NEAR CLINTON BY 610 PM CDT.

TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.

LAT...LON 3667 8934 3652 8940 3664 8889 3678 8889

$$

RP/MY
1 follow-up statement
000 
WWUS53 KPAH 222321
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT FRI SEP 22 2006

KYC075-MOC133-222328-
/O.CAN.KPAH.TO.W.0102.000000T0000Z-060922T2345Z/
MISSISSIPPI MO-FULTON KY-
621 PM CDT FRI SEP 22 2006

...THE TORNADO WARNING FOR FULTON COUNTY IN WESTERN KENTUCKY...AND
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI IS CANCELLED...

THE STORM HAS SHIFTED OUT OF THESE COUNTIES...THUS THE WARNING IS 
CANCELLED.

LAT...LON 3664 8912 3665 8917 3667 8916 3670 8919
      3671 8918 3672 8913 3678 8889 3664 8889
      3660 8905

$$

KYC105-222345-
/O.CON.KPAH.TO.W.0102.000000T0000Z-060922T2345Z/
HICKMAN KY-
621 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HICKMAN
COUNTY IN WESTERN KENTUCKY...

AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM 
WAS LOCATED 6 MILES WEST OF CLINTON...MOVING EAST AT 50 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY NORTH AND NORTHEAST OF CLINTON.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DIME 
SIZE HAIL AND 60 MPH WINDS.

LAT...LON 3664 8912 3665 8917 3667 8916 3670 8919
      3671 8918 3672 8913 3678 8889 3664 8889
      3660 8905

$$

RP/MY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 22, 2:45 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 22, 2:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI SEP 22 2006

.DISCUSSION...
SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER
THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING
L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION
INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS
OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF
SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION
AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE
REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING
LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA
THRU END OF EVENT.

AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE
CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS
THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2
CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT
SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY
RAIN THREAT.

GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT
TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z
SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE
OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND
SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT
WEEK.

BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE
BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR
APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY
LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS
SUGGESTIONS FOR HIGHER.

MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE
HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE
LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH ALL COUNTIES.
MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES.
IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES.
IN...FLASH FLOOD WATCH ALL COUNTIES.
&&
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 4:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TORNADO          GORHAM                  37.72N 89.48W
09/22/2006                   JACKSON            IL   LAW ENFORCEMENT

            HOME DAMAGED AT KORANDO LANE

0452 PM     TORNADO          5 N MURPHYSBORO         37.84N 89.34W
09/22/2006                   JACKSON            IL   LAW ENFORCEMENT

            TORNADO ON THE GROUND AT RT 127 AND TRUEX BLACKTOP MOVING
            NE TOWARD ELKVILLE...A STATE TROOPER WAS FOLLOWING THIS
            STORM.

&&

DLL
Local storm report, Sep 22, 5:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             CRAINVILLE              37.75N 89.06W
09/22/2006  E0.88 INCH       WILLIAMSON         IL   TRAINED SPOTTER

&&

DLL
Local storm report, Sep 22, 5:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FUNNEL CLOUD     CLAY                    37.48N 87.82W
09/22/2006                   WEBSTER            KY   FIRE DEPT/RESCUE

            FUNNEL CLOUD SIGHTED ALONG ROUTE 109.

&&

DLL
Local storm report, Sep 22, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          6 NE METROPOLIS         37.21N 88.63W
09/22/2006                   MASSAC             IL   LAW ENFORCEMENT

            FOLLOW UP - TORNADO TOUCHED DOWN ON ROSEBUD RD, MT.
            MISSION RD AND MACEDONIA CHURCH RD... 2 INJURIES KNOWN AT
            THIS TIME...NUMEROUS HOUSES DAMAGED OR
            DESTROYED...TRAILOR HOMES DESTROYED...TREES AND POWER
            LINES DOWN AND NUMEROUS VEHICLES DAMAGED AND OVERTURNED.

&&

DLL
Local storm report, Sep 22, 5:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          BAY CITY                37.25N 88.50W
09/22/2006                   POPE               IL   LAW ENFORCEMENT

            FOLLOW UP REPORT - DAMAGED AT MCCURTY FARM SOUTH OF BAY
            CITY ON BAY CITY HILL...ALSO A RADIO TOWER DOWN.

&&

DLL
Local storm report, Sep 22, 5:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
531 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          1 E JOPPA               37.21N 88.83W
09/22/2006                   MASSAC             IL   LAW ENFORCEMENT

            FOLLOW UP REPORT - POWER LINES DOWN...TREES DOWN AND AN
            OUTBUILDING DESTROYED.

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:05 AM CDTFlash Flood WatchPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more34 hr
Sep 22, 3:34 PM CDTTornado WarningPAHPerry56 min
Sep 22, 3:38 PM CDTSevere Thunderstorm WarningPAHCape Girardeau52 min
Sep 22, 4:40 PM CDTSevere Thunderstorm WarningPAHButler35 min
Sep 22, 5:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid53 min
Sep 22, 5:19 PM CDTTornado WarningPAHNew Madrid56 min
Sep 22, 6:14 PM CDTSevere Thunderstorm WarningPAHNew Madrid16 min
Sep 22, 11:20 AM CDTFlash Flood WarningPAHBallard, Carlisle, Graves, McCracken3 hr
Sep 22, 12:01 PM CDTFlash Flood WarningPAHLivingston, Marshall3 hr
Sep 22, 12:52 PM CDTFlash Flood WarningPAHCaldwell, Lyon113 min
Sep 22, 2:02 PM CDTFlash Flood WarningPAHMcCracken58 min
Sep 22, 3:16 PM CDTTornado WarningPAHBallard44 min
Sep 22, 4:00 PM CDTTornado WarningPAHLivingston30 min
Sep 22, 4:12 PM CDTTornado WarningPAHCrittenden63 min
Sep 22, 4:46 PM CDTTornado WarningPAHUnion, Webster59 min
Sep 22, 5:26 PM CDTTornado WarningPAHDaviess, Henderson, McLean64 min
Sep 22, 5:41 PM CDTTornado WarningPAHWebster19 min
Sep 22, 6:16 PM CDTTornado WarningPAHUnion44 min
Sep 22, 6:25 PM CDTTornado WarningPAHDaviess50 min
Sep 22, 6:32 PM CDTFlash Flood WarningPAHHenderson, Union118 min
Sep 22, 6:34 PM CDTTornado WarningPAHHenderson41 min
Sep 22, 6:41 PM CDTFlash Flood WarningPAHDaviess3 hr
Sep 22, 6:53 PM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman67 min

Nearby

Tornado Warnings in Kentucky, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.